MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS
Model Number 430009-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 6mm cadiere forceps instrument was not responding to the commands given by the surgeon.The procedure was completed, and no injuries were reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument did not remain static when the surgeon was trying to manipulate it.The instrument was moving in a different direction than intended.The instrument was not moving by itself.The issue was persistent.The issue was resolved by using a back-up instrument.The patient was not injured due to this event.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 6mm cadiere forceps instrument for failure analysis investigation.The instrument was analyzed and found to have a broken idler roll gear.The instrument housing was removed and found several pieces of broken roll gears inside the housing.During a manual articulation of the inputs, the instrument failed to rotate the main tube.It was noted that the broken gear prevented the main tube from articulating.The instrument failed imprecise motion during functional testing on the in-house syst due to the broken roll gear.Additional observation related to the customer complaint: the instrument was found to have imprecise motion.The instrument was installed on an in-house system and driven.The instrument exhibited imprecise motion when the mtm (manual tool manipulator) was twisted in the roll direction, likely due to the broken idler roll gear.The grip tips moved in the direction commanded and opened and closed properly without any issues.The complaint was confirmed by failure analysis.
 
Additional Manufacturer Narrative
The product has been evaluated by an intuitive surgical, inc.(isi) failure analysis engineer (fae).The initial failure analysis was partially confirmed.The instrument exhibits a broken roll gear, specifically a roll idler gear which transfers the rotation of the input disk subassembly to the roll output which is connected to the instrument's main tube.The roll idler no longer transfers the rotation between the two components, and manually articulating the main tube did not result in the expected rotation of the input disk.When placed on the in-house system, it was observed that the main tube did not rotate when commanded with the master tool manipulator (mtm) on the surgeon side console (ssc).With the instrument's wrist and joggle joint bent and commanding the instrument to roll, the instrument's distal end would move in a circle, which appeared to be unintuitive motion as the circular motion was unexpected as the expected motion was for the distal end of the instrument to stay in a consistent location and only spin/roll.Additionally, in certain orientations over the range of the roll direction, the instrument's distal tip moved opposite as commanded by the mtm.For example, in the orientations the distal tip of the instrument would move upwards when commanded downwards with the mtm.The instrument's broken roll gear can be caused by improper reprocessing techniques as improper reprocessing techniques can lead to the embrittlement of plastic components, such as the roll idler gear.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24270104
Report Number2955842-2026-03217
Device Sequence Number13267148
Product Code NAY
UDI-Device Identifier00886874115213
UDI-Public(01)00886874115213(11)241031(10)K10241031
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430009-62
Device Catalogue Number430009
Device Lot NumberK10241031 0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/26/2026
04/16/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/24/2026
05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown